MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHNAVIGATOR ENAV SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHNAVIGATOR ENAV SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number ENAV
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Codes Injury (2348); Iatrogenic Source (2498)
Date of Event 04/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier field not sufficient to hold all digits, should read: (b)(4).Medtronic representative at the site, used a demo head and confirmed the navigation system was accurate and functional.Confirmed the articulating arm was tight and there should not have been any frame movement.Surgeon commented he did not really like the inav screen and could not see some things.On (b)(6) 2017 a medtronic representative performed a navigation system check-out, all areas passed.System performed as intended.On ( b)(6) 2017 software analysis was unable to determine probable cause with the information provided.Reported issue could not be replicated.No parts were replaced.No parts have been received by manufacturer for analysis.No further issues have been reported.
 
Event or Problem Description
A medtronic representative reported that, while in a cranial procedure, the surgeon alleged an inaccuracy occurred.The surgeon alleged the inaccuracy was approximately 3 centimeters, occurring when creating a posterior bone flap.The physician assistant (pa) performed two tracer registrations and they were happy with the second result.When navigating to the posterior tumor, a bone flap was made, however, then they could not access the posterior part of the tumor so the flap was enlarged and the surgeon alleged a navigation inaccuracy.The surgeon completed the procedure with the use of the navigation system.There was no delay of therapy.

Brand Name
STEALTHNAVIGATOR ENAV SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6564247
Report Number1723170-2017-01987
Device Sequence Number16303901
Product Code HAW
UDI-Device Identifier00613994386021
UDI-Public00613994386021
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberENAV
Device Catalogue Number9733658
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight46